Alert archive / Missouri / River Flood Warnings in 2016

River Flood Warning 7, NWS Kansas City, MO

February 3, 20164 counties in Missouri

NWS Kansas City, MO issued this river flood warning at Feb 3, 2016, 6:26 AM CST for 4 counties in Missouri. It took effect at Feb 3, 2016, 8:08 AM CST. It was in force for 39 hr.

The area

The outline as issued.

The facts

Issued
Feb 3, 2016, 6:26 AM CST (12:26 UTC)
In effect from
Feb 3, 2016, 8:08 AM CST
Expired
Feb 4, 2016, 11:00 PM CST
In force
39 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Carroll County, MO, Chariton County, MO, Linn County, MO, Livingston County, MO

The radar

The Pleasant Hill radar (KEAX), 122 km from the middle of the area, began a volume at 12:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Grand River near Sumner (SNZM7). The gauge peaked at 27.86 ft at Feb 3, 2016, 4:00 PM CST.

actionminormoderate15202502/0302/0402/0502/06
Action stage
21 ft
Minor stage
26 ft
Moderate stage
28 ft
Major stage
40 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06902000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

431 
WGUS43 KEAX 031226
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED          
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
626 AM CST WED FEB 3 2016
  

...The National Weather Service in Pleasant Hill Mo has issued a 
flood warning for the following rivers in Missouri...

  Grand River near Sumner affecting Carroll...Chariton...Linn and 
  Livingston Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC033-041-115-117-041226-
/O.NEW.KEAX.FL.W.0007.160203T1408Z-160205T0500Z/
/SNZM7.1.ER.160203T1408Z.160203T1800Z.160204T0500Z.NO/
626 AM CST WED FEB 3 2016

The National Weather Service in Pleasant Hill Mo has issued a 

* Flood Warning for 
  The Grand River near Sumner.
* until Thursday evening.
* At  5:45 AM Wednesday the stage was 25.7 feet.
* Flood stage is 26.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this morning and continue to 
  rise to near 26.5 feet by this afternoon. The river will fall below
  flood stage by tonight.
* At 26.0 feet...Rural land adjacent to the river is flooded.
* At 23.0 feet...Bottomland 1 to 2 miles south of the gage begins to 
  flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Grand River
  Sumner          26   25.7   Wed 06 AM   26.5 this afternoon
     
&&
  
LAT...LON 3967 9343 3978 9343 3970 9327 3953 9321 3951 9330
  

$$
3 follow-up statements
982 
WGUS83 KEAX 031602
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
1002 AM CST WED FEB 3 2016
   

...The Flood Warning continues for the following rivers in 
Missouri...

  Grand River near Sumner affecting Carroll...Chariton...Linn and 
  Livingston Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC033-041-115-117-041602-
/O.EXT.KEAX.FL.W.0007.000000T0000Z-160205T1424Z/
/SNZM7.1.ER.160203T1221Z.160203T1800Z.160204T1424Z.NO/
1002 AM CST WED FEB 3 2016

The Flood Warning continues for
  The Grand River near Sumner.
* until Friday morning.
* At  9:45 AM Wednesday the stage was 27.3 feet.
* Flood stage is 26.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 27.7 feet by this
  afternoon. The river will fall below flood stage Thursday morning.
* At 26.0 feet...Rural land adjacent to the river is flooded.
* At 23.0 feet...Bottomland 1 to 2 miles south of the gage begins to 
  flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Grand River
  Sumner          26   27.3   Wed 10 AM   27.7 this afternoon
     
&&
  
LAT...LON 3967 9343 3978 9343 3970 9327 3953 9321 3951 9330

  

$$
597 
WGUS83 KEAX 040208
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
808 PM CST WED FEB 3 2016
   

...The Flood Warning continues for the following rivers in 
Missouri...

  Grand River near Sumner affecting Carroll...Chariton...Linn and 
  Livingston Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC033-041-115-117-050208-
/O.EXT.KEAX.FL.W.0007.000000T0000Z-160205T1400Z/
/SNZM7.1.ER.160203T1221Z.160203T2300Z.160204T1400Z.NO/
808 PM CST WED FEB 3 2016

The Flood Warning continues for
  The Grand River near Sumner.
* until Friday morning.
* At  7:45 PM Wednesday the stage was 27.8 feet.
* Flood stage is 26.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  Thursday morning.
* At 26.0 feet...Rural land adjacent to the river is flooded.
* At 23.0 feet...Bottomland 1 to 2 miles south of the gage begins to 
  flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Grand River
  Sumner          26   27.8   Wed 08 PM   27.5 early Thursday morning
     
&&
  
LAT...LON 3967 9343 3978 9343 3970 9327 3953 9321 3951 9330

  

$$
677 
WGUS83 KEAX 041836
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
1236 PM CST THU FEB 4 2016
   

...The Flood Warning is cancelled for the following river in 
Missouri...

  Grand River near Sumner affecting Carroll...Chariton...Linn and 
  Livingston Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC033-041-115-117-041906-
/O.CAN.KEAX.FL.W.0007.000000T0000Z-160205T1400Z/
/SNZM7.1.ER.160203T1221Z.160203T2300Z.160204T1445Z.NO/
1236 PM CST THU FEB 4 2016

The Flood Warning is cancelled for
  The Grand River near Sumner.
* At 11:45 AM Thursday the stage was 25.4 feet.
* Flood stage is 26.0 feet.
* Fell below flood stage at  8:45 AM Thursday.
* Forecast...The river will continue to fall to 19.5 feet by Friday 
  morning.
* At 23.0 feet...Bottomland 1 to 2 miles south of the gage begins to 
  flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Grand River
  Sumner          26   25.4   Thu 12 PM   22.5 this evening
     
&&
  
LAT...LON 3967 9343 3978 9343 3970 9327 3953 9321 3951 9330

  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Feb 3, 5:24 AM CST, 1 hour 2 minutes earlier.

Area forecast discussion, Feb 3, 5:24 AM CST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
524 AM CST WED FEB 3 2016

.DISCUSSION...
Issued at 302 AM CST WED FEB 3 2016

The upper level trough that was the catalyst for yesterday's showers
and thunderstorms, is swinging through the region this morning. Wrap
around moisture on the backside of the system is providing for some
light rain and light snow early this morning. These light rain and
snow chances will continue through mid-morning before the upper
level trough moves northeast into the Great Lakes region. No
accumulation is expected. What will continue through the day today
will be CAA provided by modest and gusty northwest winds as well as
continued overcast stratus. This will help keep temperatures below
normal today with highs in the upper 20s to mid 30s. Factoring in
the northwest winds and wind chill values will hover in the mid
teens to mid 20s. Winds, however, will subside this evening  and
skies will clear as a surface ridge of high pressure quickly
traverses the area tonight. This will allow temperatures to drop
into the mid teens to lower 20s tonight. The high pressure ridge
will quickly shift east on Thursday and winds will return out of the
southwest. Couple that with modest height rise and mostly sunny
skies and temperatures will return to near or even slightly above
normal with highs in the mid 30s to mid 40s. An upper level
shortwave trough will move through the Upper Midwest on Thursday
night forcing a weak cold front through the area however, the
frontal passage should remain dry as moisture is meager. Friday a
upper level trough will dig from the High Plains into the Central
Plains. In response to the digging trough, shortwave ridging will
build in over the area on Friday allowing temperatures to rise into
the 40s.

The next chance for precipitation will come on Friday night as a
cold front pushes through the CWA. The better forcing will remain
north of the area however, models suggest enough of a moisture
return this time for a slight chance of light rain or snow across
the southern CWA. Saturday and Sunday continue to look like
transition days before a pattern shift from a more progressive storm
track to a highly amplified one. Expect highs in the 40s both days.
The pattern change will begin on Sunday as an upper level trough
digs south through the eastern Plains and Midwest. this will bring
the chance for light snow to the area Sunday night and Monday. It
will also bring much colder temperatures as much of the eastern
CONUS will be under deep upper level troughing with highly amplified
ridging over the western CONUS. Our region will be under strong
northwest flow aloft keeping temperatures well below normal by the
time we get to Tuesday with highs generally in the 20s.

&&

.AVIATION...(For the 12Z TAFS through 12Z Thursday Morning)
Issued at 524 AM CST WED FEB 3 2016

Expansive stratus deck btn 1-2kft extends all the back to central
Kansas. The back edge of the cloud deck will push east thru the day
and cigs will sct out btn 19Z-21Z. Byd that cigs will be VFR with clr
skies expected tonight. Winds will strong out of the NW today btn
12-18kts with gusts to around 25kts. Winds will subside a bit by late
afternoon as they lose their gusts. Tonight winds will become lgt
and vrb as high pressure moves into the area.

&&

.EAX Watches/Warnings/Advisories...
KS...NONE.
MO...NONE.
&&

DISCUSSION...73
AVIATION...73
Hazardous weather outlook, Feb 3, 4:34 AM CST, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
434 AM CST WED FEB 3 2016

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-041045-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
434 AM CST WED FEB 3 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

 NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

 SNOW SHOWERS WILL BE POSSIBLE ACROSS THE REGION SUNDAY NIGHT AND
 MONDAY.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 2, 7:27 PM CSTDense Fog AdvisoryEAXAdair, Harrison, Mercer, Putnam, Schuyler, Sullivan and 1 more2 hr

Nearby

River Flood Warnings in Missouri, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.